MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE
Catalog Number GCS40B
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rectum procedure the instrument could no longer be closed or fired after initial closing and repositioning on the tissue.No patient harm nor significant delay reported.Procedure finished successfully with same like device.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/22/2024 d4: batch #781c88 b3: only event year known: 2024.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the gcs40b device was received with no apparent damage and with a reload loaded in the device.The reload was received with the drivers partially advanced, washer uncut, with the knife recessed below the reload deck and all staples inside the pockets.The device was tested for functionality with a test reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.In addition, the ledge of the lockout showed slight indentation.The condition of the reload is consistent with the device being partially activated.As a result of the partial firing the lockout was engaged when the device was reopened.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition, if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.It is possible that an attempt was made to close the device with a reload not properly loaded or with a spend reload, this condition would lock the device giving the impression that the device will not close.The echelon contour¿ curved cutter is designed with a feature that prevents closure if a used reload, no reload, or an incorrectly inserted reload is in the instrument.The used or misloaded reload module should then be replaced with a new reload or, if no reload was present, a reload should be loaded in the instrument.After following the above steps, any device which does not close either partially or completely should not be used.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 781c88, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device gcs40b lot number c9d90a and no non-conformances were identified.

Brand Name
ECHELON CONTOUR W/ BLUE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19590925
Report Number3005075853-2024-04606
Device Sequence Number3314976
Product Code GDW
UDI-Device Identifier10705036027515
UDI-Public10705036027515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40B
Device Lot NumberC9D90A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2024
Initial Report FDA Received Date06/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown